Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 14, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 13, 2006, 1:56 PM CST for Webster County, Mississippi. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2006, 1:56 PM CST (19:56 UTC)
- Expired
- Mar 13, 2006, 2:45 PM CST
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Webster County, MS
The radar
The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 2:18 PM CST | TORNADO 0 | 5 N Eupora, MS | A NUMBER OF EYEWITNESSES SAW THE TORNADO TOUCH DOWN IN THE WOODS JUST WEST OF LEGION LAKE. |
| Mar 13, 2:18 PM CST | TORNADO | 2 Nw Walthall, MS | WTOK TV REPORTS THAT THE PUBLIC REPORTED A TORNADO ON THE GROUND NEAR LEGION LAKE. |
| Mar 13, 2:26 PM CST | TORNADO 0 | 10 Ne Eupora, MS | EYEWITNESSES REPORTED THE TORNADO BRIEFLY TOUCHED DOWN JUST NORTH OF THE CLARKSON COMMUNITY. DAMAGE OBSERVED BY SURVEY TEAM LIMITED TO MINOR ROOF DAMAGE TO ONE HOME AND A FEW DOWNED TREES. |
| Mar 13, 2:37 PM CST | TORNADO | 13 Ne Eupora, MS | SHERIFFS SPOTTED ANOTHER TOUCHDOWN JUST NORTH OF THE TOWN OF CLARKSTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 1:48 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 131956 TORJAN MSC155-132045- /O.NEW.KJAN.TO.W.0014.060313T1956Z-060313T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 156 PM CST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 245 PM CST * AT 156 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES WEST OF EUPORA...OR ABOUT 14 MILES NORTHEAST OF WINONA...MOVING EAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... NEAR WALTHALL BY 215 PM CST... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3369 8950 3350 8950 3357 8902 3375 8903 $$
2 follow-up statements
000 WWUS54 KJAN 132009 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 209 PM CST MON MAR 13 2006 MSC155-132045- /O.CON.KJAN.TO.W.0014.000000T0000Z-060313T2045Z/ WEBSTER MS- 209 PM CST MON MAR 13 2006 ...A TORNADO WARNING CONTINUES UNTIL 245 PM CST FOR WEBSTER COUNTY... AT 205 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES WEST OF WALTHALL...OR ABOUT 21 MILES NORTHEAST OF WINONA...MOVING EAST AT 35 MPH. THE TORNADO WILL BE NEAR... WALTHALL BY 215 PM CST... MANTEE BY 235 PM CST... SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3369 8950 3350 8950 3357 8902 3375 8903 $$ AEG
000 WWUS54 KJAN 132017 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 216 PM CST MON MAR 13 2006 MSC155-132045- /O.CON.KJAN.TO.W.0014.000000T0000Z-060313T2045Z/ WEBSTER MS- 216 PM CST MON MAR 13 2006 ...A TORNADO WARNING CONTINUES UNTIL 245 PM CST FOR WEBSTER COUNTY... AT 213 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO OVER CENTRAL WEBSTER COUNTY. THIS TORNADO WAS MOVING EAST AT 35 MPH...AND WILL BE PASSING NEAR BELLEFONTAINE BY 220 PM. THE TORNADO WILL BE NEAR... MANTEE BY 240 PM CST... SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3369 8950 3350 8950 3357 8902 3375 8903 $$ AEG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 13, 10:35 AM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 13, 10:35 AM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CST MON MAR 13 2006
.DISCUSSION...STRONG CAP OVER THE AREA WILL HOLD DOWN CONVECTION
UNTIL THE FRONT GETS CLOSER. ONE BAD THING ABOUT THAT IS THAT WITH A
SLIGHTLY SLOWER LINE OF SHOWERS AND THUNDERSTORMS WE WILL BE ABLE TO
HEAT UP EVEN MORE AND SOME AREAS COULD BECOME VERY UNSTABLE. ALREADY
SEEING SOME LOCATIONS APPROACH 80. STILL LOOKS LIKE THE BEST CHANCE
FOR SEVERE WILL LIE UP ACROSS THE NORTHEAST WHILE AREAS ACROSS THE
SOUTHWEST MAY HAVE A HARD TIME SEEING MUCH OF ANYTHING. WILL NEED TO
UPDATE THE FORECAST TO INCREASE TEMPS IN A FEW LOCATIONS AND MAY
ALSO LOWER POPS IN THE SOUTHWEST. THE LINE WILL PUSH INTO THE
JACKSON METRO AROUND 20-21Z TIME FRAME AND ACROSS EASTERN MS AROUND
21-23Z. LAKE WIND ADV LOOKS GOOD AS IS WITH GLH AND GWO BOTH EASILY
GUSTING ABOVE 30 MPH AND HAVE EVEN BEEN SUSTAINED ABOVE 20 MPH. GTR
AND TVR BOTH HAVE ALSO MET CRITERIA STATUS. ZONES AND GRIDS OUT
SHORTLY.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-
MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ034-MSZ035-MSZ036-
MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-MSZ042-MSZ047.
LA...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR LAZ007-LAZ008-LAZ009-LAZ015-LAZ016.
AR...LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR ARZ074-ARZ075.
&&
CABHazardous weather outlook, Mar 13, 3:55 AM CST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTION... NATIONAL WEATHER SERVICE JACKSON MS 0355 AM CST MON MAR 13 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 140955- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0355 AM CST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA TODAY. THE MAIN RISK FROM THESE STORMS WILL DAMAGING WINDS AND HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TODAY AND REMAIN THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS. STRONG SOUTHERLY WINDS WILL BRING AN ABUNDANT AMOUNT OF LOW LEVEL MOISTURE INTO THE REGION AND HELP MAINTAIN AN UNSTABLE AIR MASS. THE BOUNDARY WILL MOVE INTO THE NORTHWEST BY MID MORNING...GENERATING SHOWERS AND THUNDERSTORMS EARLY. THE BOUNDARY WAS NOT EXPECTED TO REACH THE NORTHEAST BEFORE THE AFTERNOON...SO HEATING...INCREASED WINDS AND INSTABILITY WILL PUT THIS AREA AT A GREATER RISK FOR SEEING SEVERE STORMS AND ISOLATED TORNADOES. THE LINE OF STORMS WILL MOVE INTO THE NORTHWEST AROUND MID MORNING... CENTRAL PORTIONS BY MIDDAY AND THE SOUTHEAST BY LATE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE AS THE STORMS MOVE THROUGH TODAY. ...NON PRECIPITATION... THE TIGHT PRESSURE GRADIENT WILL CONTINUE OVER THE AREA TODAY. WINDS WILL REMAIN SOUTH AROUND 20 MPH WITH HIGHER GUSTS OF AROUND 30 MPH FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI. WINDS WILL BEGIN TO INCREASE SHORTLY AFTER SUNRISE AND REMAIN STRONG THROUGH THE AFTERNOON. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE AREA. A COLD FRONT WILL PASS THROUGH THE REGION TODAY...SO LOOK FOR WINDS TO DECREASE IN THE ADVISORY AREA BEHIND THE FRONT LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT MONDAY MORNING MARCH 20TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:15 PM CST | Severe Thunderstorm Warning | JAN | Carroll | 25 min |
| Mar 13, 1:26 PM CST | Severe Thunderstorm Warning | JAN | Montgomery | 34 min |
| Mar 13, 1:43 PM CST | Tornado Warning | JAN | Montgomery | 17 min |
| Mar 13, 2:43 PM CST | Tornado Warning | JAN | Clay, Webster | 47 min |
| Mar 13, 4:12 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 63 min |
| Mar 13, 4:37 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 33 min |
| Mar 13, 4:42 PM CST | Tornado Warning | JAN | Lowndes | 18 min |
| Mar 13, 5:02 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 32 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.